MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCOMP YANK SUCT HNDLE 40; COVERED YANKAUER

SAGE PRODUCTS LLC QCOMP YANK SUCT HNDLE 40; COVERED YANKAUER
Model Number 6429
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the involved device nor samples from the same lot were returned, and photographs were not provided.Therefore, a visual/functional inspection could not be performed.Without lot information, a product history review could not be performed.The root cause of the soft molded tip disengagement could not be determined and therefore, no corrective actions were taken.Complaints relating to the soft molded tip disengagement will continue to be monitored and trended.
 
Event or Problem Description
Report received of a covered yankauer soft molded tip disengagement.The device was being used on a female patient with amyotrophic lateral sclerosis.Reporter stated the aide noted the patient¿s color had changed about 20 minutes after the patient was suctioned.The aide went to suction the patient again, and noted the tip of the yankauer was gone.The aide noted that the soft molded tip of the yankauer was in the patient¿s throat.Emergency medical service was contacted and worked on the patient to remove the disengaged tip.The reporter stated they had the two pieces of the device in their possession.However, despite several attempts to contact the reporter for follow up information and device return, no response was received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The homecare orders made by the complainant were able to be retrieved on 11/22/2024.The complainant made three (3) orders for product 6429 in which the lot numbers are 96773, 97239, and 97865.It is unable to be determined which lot this affected yankauer product came from, therefore, all three lots were investigated.A product history review was performed on all three lots which concluded that all quality checks performed indicated passing results and all release criteria were met per the product drawing.Additionally, the soft overmold of the yankauer device is manufactured at a third-party supplier and inspected at incoming quality assurance (iqa) at stryker cary prior to being used in the manufacturing process.Iqa inspections of the lots noted above, indicated passing results for all attributes.The root cause of the soft molded tip disengagement could not be determined and therefore, no corrective actions were taken.Complaints relating to the soft molded tip disengagement will continue to be monitored and trended.

Brand Name
QCOMP YANK SUCT HNDLE 40
Common Device Name
COVERED YANKAUER
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key20107196
Report Number0001419181-2024-00008
Device Sequence Number8475165
Product Code JOL
UDI-Device Identifier50618029841358
UDI-Public50618029841358
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6429
Device Catalogue Number6429
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown